Advertisement

Algebra universalis

, 80:3 | Cite as

Direct finiteness of representable regular \(*\)-rings

  • Christian HerrmannEmail author
Mailbox
  • 5 Downloads

Abstract

We show that a von Neumann regular ring with involution is directly finite provided that it admits a representation as a \(*\)-ring of endomorphisms of a vector space endowed with a non-degenerate orthosymmetric sesquilinear form.

Keywords

Regular ring with involution Representation Direct finiteness 

Mathematics Subject Classification

16E50 16W10 

Notes

References

  1. 1.
    Ara, P., Menal, P.: On regular rings with involution. Arch. Math. 42, 126–130 (1984)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Chang, C.C., Keisler, H.J.: Model Theory, 3rd edn. North Holland, Amsterdam (1990)zbMATHGoogle Scholar
  3. 3.
    Goodearl, K.R.: Von Neumann Regular Rings. Krieger, Malabar (1991)zbMATHGoogle Scholar
  4. 4.
    Herrmannn, C., Niemann, N.: On linear representations of \(\ast \)-regular rings having representable ortholattice of projections (2018). arXiv:1811.01392
  5. 5.
    Herrmann, C., Roddy, M.S.: On varieties of modular ortholattices that are generated by their finite dimensional members. Algebra Universalis 72, 349–357 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Herrmann, C., Semenova, M.: Rings of quotients of finite \(AW^\ast \)-algebras: representation and algebraic approximation. Algebra Logic 53, 298–322 (2014)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Herrmann, C., Semenova, M.: Linear representations of regular rings and complemented modular lattices with involution. Acta Sci. Math. (Szeged) 82, 395–442 (2016)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Micol, F.: On representability of \(\ast \)-regular rings and modular artholattices. PhD thesis, Technische Universität Darmstadt (2003). http://elib.tu-darmstadt.de/diss/000303/diss.pdf. Accessed 2003
  9. 9.
    Niemann, N.: On representability of \(\ast \)-regular rings in endomorphism rings of vector spaces. PhD thesis Technische Universität Darmstadt (2007)Google Scholar
  10. 10.
    Tyukavkin, D.V.: Regular rings with involution. Vestnik Moskovskogo Universiteta. Matematika 39, 29–32 (1984). (Russian) MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Technische Universität Darmstadt FB4DarmstadtGermany

Personalised recommendations